Is there an interaction between lisinopril and Allopurinol?
Lisinopril is typically used to lower blood pressure and may be used for other conditions. It is from a family of medications known as ACE Inhibitors. Side effects can include cough, headache, diarrhea, and high levels of potassium. Your doctor will most likely take labs from time to time to monitor for adverse reactions.
Allopurinol is a Xanthine Oxidase Inhibitor. It reduces the amount of uric acid in the body. It is used to prevent gout, prevent some types of kidney stones and may be used with certain cancer therapies. Side effects can include nausea, rash and diarrhea. Rash could be an indication of allergic reaction contact your healthcare provider if any side effects occur.
It is recommend not to use lisinopril and allopurinol. The use of both medications increases the chance of an allergic reaction to allopurinol. ACE Inhibitors have been shown to increase the chance of adverse reactions. If your doctor determines it is in your best interest to use both medications, you will be monitored closely for side effects.